What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 9, 3:09 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 9, 3:09 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
409 PM EDT Mon Sep 9 2019
.SYNOPSIS...
A weak stationary boundary over northeast NC pushes south late
tonight as high pressure builds across the Northeast through
Tuesday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 245 PM EDT Monday...
This afternoon the surface high remains over to just east of
the Great Lakes while a stalled surface cold front draped over
the southern third of the forecast area from Hampton Roads west.
There has been a break in showers and storms this early
afternoon, however, with heating the HRRR and other high res
guidance suggests the sct development of showers and a few
storms generally either side of I95 and east into western
Tidewater. Have reduced POPs about 5 percent or so to middle to
high end chance for a narrow area, but otherwise slight to low
end chance pops. SPC is maintaining the Marginal Risk for a few
strong storms late this afternoon and evening based on the CAPE
and limited shear. Deep layer shear is not overly impressive at
around 30 knots. Chance for thunder will decrease tonight as
forcing aloft moves away to the east. Will maintain low chance
PoPs over the southeast through 06Z. Highs today will be
tempered somewhat by clouds and showers, ranging from the low
to mid 80s. Lows tonight will be in the low to mid 60s N to
right around 70 SE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
As of 245 PM EDT Monday...
Surface high pressure builds into the region on Tuesday with
decreasing cloud cover. Highs will be similar to Monday in the
low to mid 80s with continued onshore flow. Overnight lows will
be mild with mid 60s inland to right around 70 near the coast. A
significant warming trend will commence on Wednesday and last
into Thursday as the aforementioned ridge aloft over the Gulf
Coast expands north and east toward the region. Surface high
pressure will also migrate offshore and allow low level winds
to become increasing southerly on Wednesday, bringing plenty of
low level moisture to the region. Highs in the upper 80s and low
90s with overnight lows in the upper 60s and low 70s. By
Thursday afternoon high reach mid 90s across inland areas with
low 90s closer to the coast.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 320 PM EDT Monday...
Large scale pattern from Fri-early next week will feature an
upper level anticyclone off he Carolina coast, with the main
westerly belt (and several shortwave troughs) passing from the
nrn Plains to the Northeast US. Low pressure (sfc-aloft) diving
SE from Quebec-Nova Scotia Thu night-Fri will drag a backdoor
cold front into the region by Fri AM. Latest 12z/09 GFS/ECMWF
are slightly more aggressive with the front on Fri, as they are
forecasting it to cross much of the region by Fri evening. The
aforementioned front is progged to stall near our CWA, and this
will serve as the focal point for shower/tstm development Fri
aftn, with the highest PoPs (30-40%) over srn/wrn zones. Cooler
on Fri with highs around 80F north/east with mid 80s south/west.
Lows Fri night in the mid 60s NW to around 70F SE.
Our region will be in SSW-SW flow aloft from this weekend-early
next week with the upper level anticyclone offshore. This will
lead to a slight chc of showers/tstms (highest during the
aftn/evening) each day as tropical moisture filters into the
area. Highs mainly in the mid-upper 80s from Sat-Mon, with lows
mainly in the upper 60s-low 70s.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 230 PM EDT Monday...
Generally VFR conditions had developed this afternoon with some
marginal MVFR at times with SCT-BKN cu. Expect scattered showers
and a few storms to develop this afternoon and evening but most
of this activity should remain inland though a shower or storm
could impact any of the terminal briefly. Do not expect a lot of
activity at any of the terminal sites though. Around sct
showers and storms expect reductions to MVFR/IFR into the
evening.
Overnight guidance is suggesting low stratus and some fog, so
anticipate IFR conditions before daybreak which will likely
last a few hours into Tue morning before mixing can improve
conditions.
Outlook: The front sags south of the area tonight with high
pressure building in for Tuesday and Wednesday.
&&
.MARINE...
As of 200 PM EDT Monday...
No marine headlines anticipated through the end of the week. A
boundary remains INVOF the Albemarle Sound this afternoon.
North of this boundary winds are generally ENE 5-10 kt around
the local waters. Waves 1 foot or so on the Bay with 2-3 ft seas
for the coastal waters.
The aforementioned boundary will push S into east-central NC
this evening/tonight...resulting in ENE winds no higher than
10-15 kt over all marine zones. Rather weak sfc high pressure
traverses nrn New England through Tue...keeping winds out of the
ENE (and remaining around 10 kt sustained). Winds become
light/VRB before veering back to the SSE on Wednesday, then SSW
on Thursday as the area of high pressure shifts offshore and low
pressure approaches the nrn Plains. Seas will remain in the 2-3
ft range (w/ 1-2 ft waves on the bay) through Thursday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...JAO
LONG TERM...ERI
AVIATION...RHR/JAO
MARINE...JDM
Hazardous weather outlook, Sep 9, 4:09 PM EST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
509 PM EDT Mon Sep 9 2019
MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-102230-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
509 PM EDT Mon Sep 9 2019
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-102230-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
509 PM EDT Mon Sep 9 2019
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 9, 5:16 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT MON SEP 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 S MAPLETON 36.39N 77.04W
09/09/2019 E1.00 INCH HERTFORD NC PUBLIC
PEA TO QUARTER SIZE HAIL.
&&
EISpecial weather statement, Sep 9, 5:17 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wakefield VA
617 PM EDT Mon Sep 9 2019
VAZ088-092-092245-
Sussex-Southampton-
617 PM EDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SOUTHAMPTON AND
SOUTH CENTRAL SUSSEX COUNTIES...
At 617 PM EDT, a strong thunderstorm was located near Green Plain, or
10 miles east of Emporia, moving southeast at 20 mph.
Wind gusts of 40 to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Courtland, Boykins, Newsoms, Capron, Branchville, Gray, Adams Grove,
Grizzard, Worrell, Mason, Drewryville, Shiloh, Joyner and Little
Texas.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3663 7738 3663 7737 3669 7746 3671 7743
3672 7749 3683 7739 3672 7700 3654 7716
3654 7728
TIME...MOT...LOC 2217Z 297DEG 17KT 3673 7736
EISpecial weather statement, Sep 9, 5:29 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
629 PM EDT Mon Sep 9 2019
VAZ079-087-092300-
Brunswick-Greensville-
629 PM EDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GREENSVILLE AND
SOUTHEASTERN BRUNSWICK COUNTIES...
At 629 PM EDT, a strong thunderstorm was located near Lawrenceville,
moving southeast at 15 mph.
Wind gusts of around 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Barley, Radium, Ante, Brink, Bufford Crossroads, Triplet, Edgerton,
Pleasant Shade, Durand and Slates Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3668 7787 3679 7779 3675 7754 3654 7766
3654 7772
TIME...MOT...LOC 2229Z 300DEG 13KT 3670 7775
EISpecial weather statement, Sep 9, 5:45 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
645 PM EDT Mon Sep 9 2019
NCZ030-092315-
Bertie-
645 PM EDT Mon Sep 9 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WESTERN BERTIE
COUNTY...
At 644 PM EDT, a thunderstorm with heavy rain was located near
Lewiston Woodville, or 14 miles west of Windsor, moving southeast at
15 mph.
Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
Lewiston Woodville, Kelford and Quitsna.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3590 7702 3594 7704 3593 7709 3593 7713
3594 7713 3593 7719 3594 7720 3599 7719
3599 7721 3601 7721 3606 7733 3609 7731
3611 7723 3611 7724 3612 7724 3613 7725
3616 7726 3618 7722 3590 7692 3586 7704
TIME...MOT...LOC 2244Z 331DEG 15KT 3602 7720
05Special weather statement, Sep 9, 5:47 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
647 PM EDT Mon Sep 9 2019
VAZ088-092-092315-
Sussex-Southampton-
647 PM EDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SOUTHAMPTON AND
SOUTH CENTRAL SUSSEX COUNTIES...
At 647 PM EDT, a strong thunderstorm was located 8 miles northeast of
Green Plain, or 12 miles east of Emporia, moving southeast at 15 mph.
Wind gusts of around 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Courtland, Boykins, Newsoms, Capron, Gray, Adams Grove, Mason,
Drewryville, Shiloh, Joyner and Worrell.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3655 7717 3672 7743 3682 7735 3672 7701
3654 7716
TIME...MOT...LOC 2247Z 300DEG 13KT 3674 7732
EISpecial weather statement, Sep 9, 6:00 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
700 PM EDT Mon Sep 9 2019
VAZ079-087-092330-
Brunswick-Greensville-
700 PM EDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENSVILLE AND EAST
CENTRAL BRUNSWICK COUNTIES...
At 659 PM EDT, a strong thunderstorm was located near Radium, or 8
miles east of Lawrenceville, moving east southeast at 15 mph.
Wind gusts of around 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Emporia, Lawrenceville, Radium, Ante, Brink, Bufford Crossroads,
Pleasant Shade, Emporia Reservoir, Cowie Corner, Callaville,
Edgerton, Durand and Slagles Lake.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3673 7786 3687 7776 3677 7752 3659 7763
TIME...MOT...LOC 2259Z 295DEG 13KT 3673 7770
EI